Jump to content

Squirel - Hello followers of this website.


Squirel

Recommended Posts

I was happy to find this Very informative blog/ forum/ support. My husband has taken different ssris ( fluoxetine, currently, past, certainly 6 yrs) for about 10 years having been perscribed them after a physical attack. A year after which, panic attacks and anxiety developed. He has come to depend on them but uses exercise alot as his other drug. I know he would dearly love to ditch the ssri but whenever he stopped the anxiety returns and so he knows the needs these tablets. Since reading this forum i have seen thats not the way to do it, or like our french doctor here says to drop one tablet a week.

 

He hasnt tried to wean off gently properly. Hes a very all or nothing person. Following your advice here i shall sugest the 10% permonth.and ask the doc for liquid instead.

Recently he has swapped and changed a bit after visiting a different chemist and felt as though the tablets werent working properly. And has started the think the tablets arent working anymore, so all the more reason to stop but i think he is scared he will not be able to do it. he doesnt want to feel any of those feelings again and these upsets lately have bought about old feelings.

 

Also he has been trialing a suppliment of magnesuim for sport to help with recovery whilst carrying on with his regular ssri tablets. The mag worked well for the muscle fatigue when he stopped he fely similar anxiety and dizzyness like when you have low blood pressure. Obviously i talk him through these sorts of symptoms from time to time and i am sure the mag has effected him, better or worse?? Any advice you can give apperciated. I would like not to have to worry about depending on perscriptions ect.

Many thanks , big help!

Link to comment
  • Moderator Emeritus

Hi Squirel

 

Welcome to the site. You will find a lot of information and support here. I guess one of te key points to make is that emotional upset can be a part of withdrawal. Anxiety is coomon when coming of these drugs and more likely if you are dropping doses and jumping around with the medication you are taking

 

Our brains like consistency and stability, they also like having time to adjust. The all or nothing mindset isn't going to work and many of us have had to develop patience.

 

In regards to the magnesium, are you saying he had side effects when he stopped taking it? It could be that his system is hypersensitive to medication and reacts to many different substances. Magnesium is good for anxiety. He might want to continue using it during his withdrawal

 

Can you tell us how his sleep is and where he is at with his medication now. How much is he taking?

 

Dalsaan

Please note - I am not a medical practitioner and I do not give medical advice. I offer an opinion based on my own experiences, reading and discussion with others.On Effexor for 2 months at the start of 2005. Had extreme insomnia as an adverse reaction. Changed to mirtazapine. Have been trying to get off since mid 2008 with numerous failures including CTs and slow (but not slow enough tapers)Have slow tapered at 10 per cent or less for years. I have liquid mirtazapine made at a compounding chemist.

Was on 1.6 ml as at 19 March 2014.

Dropped to 1.5 ml 7 June 2014. Dropped to 1.4 in about September.

Dropped to 1.3 on 20 December 2014. Dropped to 1.2 in mid Jan 2015.

Dropped to 1 ml in late Feb 2015. I think my old medication had run out of puff so I tried 1ml when I got the new stuff and it seems to be going ok. Sleep has been good over the last week (as of 13/3/15).

Dropped to 1/2 ml 14/11/15 Fatigue still there as are memory and cognition problems. Sleep is patchy but liveable compared to what it has been in the past.

 

DRUG FREE - as at 1st May 2017

 

>My intro post is here - http://survivingantidepressants.org/index.php?/topic/2250-dalsaan

Link to comment
  • Moderator Emeritus

Here are some topics that might be useful to you:

 

Tips for Tapering Off Prozac

 

Magnesium, Nature's Calcium Channel Blocker

 

Welcome to the forum, Squirel. You've come to the right place for help.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy